Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Oct 12, 2011, 5:32 PM CDT for Henry County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 5:32 PM CDT (22:32 UTC)
- Expired
- Oct 12, 2011, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 67 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332 WWUS83 KEAX 122232 SPSEAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 532 PM CDT WED OCT 12 2011 MOZ054-122315- HENRY MO- 532 PM CDT WED OCT 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY COUNTY UNTIL 615 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 5 MILES NORTHEAST OF CLINTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RURAL HENRY COUNTY BETWEEN CALHOUN AND CLINTON. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3841 9379 3848 9375 3848 9351 3834 9352 TIME...MOT...LOC 2231Z 292DEG 13KT 3842 9371 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:46 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 12, 3:46 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 346 PM CDT Wed Oct 12 2011 .DISCUSSION... This evening - tonight: Biggest challenge/concern for this evening is convective chances as a deepening PV anomaly is moving through the area. Large scale ascent ahead of this wave and locally enhanced convergence east of the surface low, in our northeastern zones, has lead to scattered showers and thunderstorms. Weak instability, low shear and poor lapse rates are keeping these storms from intensifying and this should continue to be the case as the afternoon progresses. Further to the southwest, instability is expected to higher with better low and mid level lapse rates. Shear still looks very marginal for any organization of any thunderstorms. Another drawback is weaker low level convergence as winds ahead of the surface trough are south- southwesterly and winds behind the trough are southwesterly. But the biggest drawback is that the upper PV anomaly is already pushing into this area and large scale subsidence will begin to dominate any of the modestly positive attributes to this setup. While thunderstorms can not be ruled out entirely the chances look fairly low and because of the weak shear, modest instability and modest lapse rates severe storms look less likely. None-the-less will keep chances of thunderstorms throughout the region this evening and then taper them to the east during the overnight. Thursday - Friday: Upper level ridging will move into the western tier and with the upper trough moving into the southeastern CONUS, northwesterly flow will prevail across our region keeping things dry. However with the drier conditions will come increased fire danger. Strong northwesterly winds are expected Thursday afternoon with gusts in the 20 to 25 mph range. Grasses are mostly cured so winds this strong will lead to the increased fire danger even though temperatures will be near normal and humidity values won't be excessively low. With the upper low moving farther away by Friday and having less impact on the region, winds will start to calm down and the fire danger will ease. CDB Medium Range (Saturday through Wednesday)... Mid-range models remain in fairly decent agreement in advertising a modestly amplified pattern will be in place across the nation over the weekend, with a developing polar vortex over the Hudson Bay keeping troughing across the eastern CONUS and ridging across the western CONUS. Two shortwaves traversing the western ridge axis will beat it down over the weekend, with the fist shortwave pushing a weak cold front south into northern Kansas and Missouri Saturday night into Sunday, with the second shortwave digging through the northern and central plains to induce decent cyclogenesis in the vicinity of Missouri by early next work week. Confidence is modest at best as the models have struggled of late to pin down the response of the western ridge and resulting down stream activity across the plains states in the past several days, so have opted to run with a consensus blend of the model solutions, which at this time are all hedging in the same direction. As Saturday arrives, northwest flow will be prevailing across the region, which is not typically a warm flow regime for our area. However, with the expectation that the ridge will begin flattening under repeated pressure from shortwaves, thoughts are that the warm air advection ahead of each shortwave should result in southerly surface winds, with the combination keeping highs for Saturday and Sunday in the above normal range, especially the farther south across the region one is. By Monday and Tuesday temperatures will finally begin to respond to decreasing synoptic level heights by dropping into the normal range for mid-October as cyclogenesis develops. Have continued to pin best potential for storms to Monday and Monday night as a result of the cyclogenesis. Meanwhile, for Tuesday and Wednesday, conditions should be dry in the wake of the exiting storm system, but a cool northwest flow will then quickly assert itself across the lower Missouri River valley sending highs down below normal for both days. Cutter && .AVIATION... For the 18z TAFS...the upper trough axis roughly along the KS/MO state line with the surface trough a bit west of this. The trough will continue to dig to the southeast but as we get into the subsidence region of the trough the chances of shower/thunderstorm activity looks fairly low/nil. So will only carry a mention of VCTS at the terminals as the best chances for convection should be south and east of the terminals. Low VFR or MVFR cigs will persist as the surface low interacts with the relatively moist air mass in the area but as the upper wave passes by think that cloud cover will lift and eventually become clear by late this evening and tonight. winds will eventually shift to the northwest as the cold front moves through and by late Thursday morning winds should be fairly gusty from the northwest. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 12, 12:56 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CDT WED OCT 12 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1256 PM CDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTHERN MISSOURI AND THEN TRAIL SOUTHWARD INTO PORTIONS OF CENTRAL AND WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING HAIL UP TO THE SIZE OF QUARTERS IN THE STRONGEST STORMS. THE MOST LIKELY AREA FOR ANY SEVERE STORMS WILL GENERALLY BE ALONG AND SOUTH OF HIGHWAY 50. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG AND GUSTY NORTHWESTERLY WINDS WILL LEAD TO AN INCREASED FIRE DANGER ACROSS PORTIONS OF NORTHWESTERN MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS THURSDAY AFTERNOON. THERE IS A SMALL CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. AT THIS TIME THE THREAT OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR THIS EVENING. CDB
In the hours before
Special weather statement, Oct 12, 5:32 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 532 PM CDT WED OCT 12 2011 MOZ054-122315- HENRY MO- 532 PM CDT WED OCT 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY COUNTY UNTIL 615 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 5 MILES NORTHEAST OF CLINTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RURAL HENRY COUNTY BETWEEN CALHOUN AND CLINTON. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3841 9379 3848 9375 3848 9351 3834 9352 TIME...MOT...LOC 2231Z 292DEG 13KT 3842 9371 BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:57 PM CDT | Special Weather Statement | EAX | Henry | 48 min |
| Oct 12, 6:33 PM CDT | Special Weather Statement | EAX | Henry | 42 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.